Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 128, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 17, 2020, 8:43 PM CDT for Pike County, Illinois; Pike County, Missouri. It was in force for 58 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2020, 8:43 PM CDT (01:43 UTC)
- Expired
- May 20, 2020, 6:42 AM CDT
- In force
- 58 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Louisiana (LUSM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
828
WGUS43 KLSX 180143
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
843 PM CDT Sun May 17 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois...Missouri...
Mississippi River...
at Hannibal
at Louisiana
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC127-190143-
/O.NEW.KLSX.FL.W.0127.200518T0315Z-200520T1021Z/
/HNNM7.1.ER.200518T0315Z.200518T1200Z.200519T0421Z.NO/
843 PM CDT Sun May 17 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Hannibal
* until late Tuesday night.
* At 8:15 PM Sunday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/18 05/19 05/20 05/21 05/22
Mississippi River
Hannibal 16.0 15.84 16.3 15.9 15.0 14.6 14.1
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$
ILC149-MOC163-190143-
/O.NEW.KLSX.FL.W.0128.200518T0143Z-200520T1142Z/
/LUSM7.1.ER.200517T2257Z.200518T1200Z.200519T0542Z.NO/
843 PM CDT Sun May 17 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Louisiana
* until Wednesday morning.
* At 8:30 PM Sunday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Impact: At 15.0 feet...The first quarter mile of Edison Avenue
beyond the railroad tracks begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/18 05/19 05/20 05/21 05/22
Mississippi River
Louisiana 15.0 15.12 15.4 14.7 14.0 13.4 13.0
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$
maples2 follow-up statements
009
WGUS83 KLSX 180254
FLSLSX
Flood Statement
National Weather Service St Louis MO
954 PM CDT Sun May 17 2020
...The flood warning continues for the following rivers in
Illinois...Missouri...
Mississippi River...
at Hannibal
at Louisiana
at Clarksville
at Grafton
at Mel Price LD
at Chester
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC127-190253-
/O.EXT.KLSX.FL.W.0127.200518T0306Z-200519T1800Z/
/HNNM7.1.ER.200518T0306Z.200518T0600Z.200518T1200Z.NO/
954 PM CDT Sun May 17 2020
The Flood Warning continues for
the Mississippi River at Hannibal
* until Tuesday afternoon.
* At 9:15 PM Sunday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to
crest near 16.1 feet by after midnight tonight. The river is
forecast to fall below flood stage by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/18 05/19 05/20 05/21 05/22
Mississippi River
Hannibal 16.0 15.97 16.0 15.6 15.3 14.9 14.5
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$
ILC149-MOC163-190253-
/O.EXT.KLSX.FL.W.0128.000000T0000Z-200521T0000Z/
/LUSM7.1.ER.200517T2257Z.200518T1200Z.200519T1800Z.NO/
954 PM CDT Sun May 17 2020
The Flood Warning continues for
the Mississippi River at Louisiana
* until Wednesday evening.
* At 9:30 PM Sunday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 15.6 feet by tomorrow morning,
then fall below flood stage Tuesday early afternoon.
* Impact: At 15.0 feet...The first quarter mile of Edison Avenue
beyond the railroad tracks begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/18 05/19 05/20 05/21 05/22
Mississippi River
Louisiana 15.0 15.16 15.6 15.1 14.6 13.9 13.3
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$
ILC013-MOC163-190253-
/O.EXT.KLSX.FL.W.0120.000000T0000Z-200521T1500Z/
/CLKM7.1.ER.200517T1737Z.200518T1800Z.200520T0900Z.NO/
954 PM CDT Sun May 17 2020
The Flood Warning continues for
the Mississippi River at Clarksville
* until Thursday morning.
* At 9:30 PM Sunday the stage was 25.3 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 26.0 feet by tomorrow early
afternoon, then fall below flood stage Wednesday morning.
* Impact: At 25.5 feet...State Route P east of Elsberry begins
flooding just east of the levee.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/18 05/19 05/20 05/21 05/22
Mississippi River
Clarksville 25.0 25.33 25.8 25.6 24.9 24.0 23.2
&&
LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
3922 9081
$$
ILC083-MOC183-190253-
/O.EXT.KLSX.FL.W.0115.000000T0000Z-000000T0000Z/
/GRFI2.1.ER.200517T1007Z.200519T1800Z.000000T0000Z.NO/
954 PM CDT Sun May 17 2020
The Flood Warning continues for
the Mississippi River at Grafton
* until further notice.
* At 9:30 PM Sunday the stage was 19.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.2 feet by Tuesday early
afternoon.
* Impact: At 21.0 feet...Water begins flooding the floor at the
Palisades Marina in Portage Des Sioux. Access to homes along North
Shore Drive in eastern St. Charles County becomes cut off near this
height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/18 05/19 05/20 05/21 05/22
Mississippi River
Grafton 18.0 19.81 20.4 21.1 21.1 20.2 19.0
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
3882 9048
$$
ILC119-MOC183-190253-
/O.EXT.KLSX.FL.W.0117.200518T0600Z-200523T1630Z/
/ALNI2.1.ER.200518T0600Z.200520T0000Z.200522T1030Z.NO/
954 PM CDT Sun May 17 2020
The Flood Warning continues for
the Mississippi River at Mel Price LD
* from late tonight to Saturday morning.
* At 9:30 PM Sunday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight
tonight and crest near 23.5 feet by Tuesday evening.The river will
fall below flood stage by Friday morning.
* Impact: At 23.0 feet...Dresser Island Drive floods within a foot of
this level.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/18 05/19 05/20 05/21 05/22
Mississippi River
Mel Price LD 21.0 20.58 21.7 23.2 23.5 22.6 20.9
&&
LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017
3886 9017
$$
ILC077-157-MOC157-186-190253-
/O.EXT.KLSX.FL.W.0118.200518T0632Z-000000T0000Z/
/CHSI2.1.ER.200518T0632Z.200521T1200Z.000000T0000Z.NO/
954 PM CDT Sun May 17 2020
The Flood Warning continues for
the Mississippi River at Chester
* from late tonight until further notice.
* At 9:30 PM Sunday the stage was 26.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight
tonight and crest near 32.7 feet by Thursday morning.
* Impact: At 32.5 feet...The Road at Fort Gage Farm begins flooding
at Menard Correctional Center.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/18 05/19 05/20 05/21 05/22
Mississippi River
Chester 27.0 26.30 28.0 31.0 32.0 32.7 32.0
&&
LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
3787 9003
$$
maples207
WGUS83 KLSX 181854
FLSLSX
Flood Statement
National Weather Service St Louis MO
154 PM CDT Mon May 18 2020
...The flood warning is cancelled for the Mississippi River at
the following locations...
Mississippi River at Hannibal
Mississippi River at Louisiana
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-MOC127-181924-
/O.CAN.KLSX.FL.W.0127.000000T0000Z-200519T1800Z/
/HNNM7.1.ER.200518T0315Z.200518T0745Z.200518T1207Z.NO/
154 PM CDT Mon May 18 2020
The Flood Warning is cancelled for
the Mississippi River at Hannibal.
* At 1:15 PM Monday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* The river fell below flood stage at 7:07 AM Monday.
* The river will continue falling to 15.5 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/19 05/20 05/21 05/22 05/23
Mississippi River
Hannibal 16.0 15.80 15.5 15.2 14.9 14.7 14.5
&&
LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135
$$
ILC149-MOC163-181924-
/O.CAN.KLSX.FL.W.0128.000000T0000Z-200521T0000Z/
/LUSM7.1.ER.200517T2257Z.200518T0615Z.200518T1545Z.NO/
154 PM CDT Mon May 18 2020
The Flood Warning is cancelled for
the Mississippi River at Louisiana.
* At 1:30 PM Monday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at 10:45 AM Monday.
* The river will continue falling to 14.4 feet by tomorrow morning.
* Impact: At 15.0 feet...The first quarter mile of Edison Avenue
beyond the railroad tracks begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/19 05/20 05/21 05/22 05/23
Mississippi River
Louisiana 15.0 14.92 14.4 14.0 13.5 13.2 13.0
&&
LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 6:28 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 17, 6:28 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 628 PM CDT Sun May 17 2020 .SHORT TERM... (Through Late Tuesday) Issued at 308 PM CDT Sun May 17 2020 A stacked extra-tropical cyclone was evident in water vapor imagery centered over central Iowa. The attendant cold front arced into central IL and back into SE MO with scattered to widespread showers and storms downstream of the front. This front will exit the area this evening, ending shower and storm chances. The cyclone is expected to slowly track to the SE over the coming days as an amplified blocking upper ridge builds over the central Plains. This evening, the low will begin to skirt just to the NE of our area, and as a result we'll see additional clouds move in. Clouds will likely then remain in place through at least Tuesday as the low meanders into the Mid-South. During this period, the deep cyclonic flow associated with the low and ample moisture will likely result in broken to overcast skies and periods of isolated to occasionally scattered showers. All this will of course keep temperatures on the cool side, with highs struggling to get out of the 60s tomorrow and only slightly warmer on Tuesday. BSH .LONG TERM... (Tuesday through Next Sunday) Issued at 308 PM CDT Sun May 17 2020 The cyclone should be well to our southeast by Wednesday, resulting in easterly low level flow. This will will open the region to tropical moisture over the mid-Atlantic associated with TS Arthur, largely keeping clouds in place through Wednesday. Forcing for ascent will be rather limited by Wednesday given our distance from the upper low, but guidance continues to spit out some light QPF across our SE, so have kept a mention of chance pops in the forecast. By the end of the week, the long advertised upper ridge will finally build into the region as low-level flow gradually swings around to the south. This will result in decreasing cloud coverage, moderating temperatures, and generally more late spring-like weather. As the ridge builds eastward next weekend, there is some signal that a few embedded shortwaves ripple may through the upper level flow, possibly resulting in showers and storms. However guidance this far out is rather poor, so confidence in the precip forecast next weekend is unsurprisingly low at this point. BSH && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 627 PM CDT Sun May 17 2020 Mainly dry and VFR conditions are expected intially at the terminals, then BKN-OVC ceilings will move southeast into KUIN around 03Z and KCOU and the St. Louis area terminals after 06Z. These ceilings will drop and stay below 2000FT AGL overnight through midday Monday. Scattered showers will move into KUIN overnight and the St. Louis area terminals on Monday. Winds will remain out of the west to northwest around 10KTS through the period. SPECIFICS FOR KSTL: Mainly dry and VFR conditions are expected through 06Z before ceilings drop to MVFR overnight, and below 2000FT AGL after 12Z. Scattered showers will move into the terminal on Monday before moving out by Monday evening. Winds will remain out of the west to northwest around 10KTS through the period. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 17, 5:59 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 559 PM CDT Sun May 17 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-182300- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 559 PM CDT Sun May 17 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms Thursday and Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Britt
In the hours before
Local storm report, May 17, 3:05 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN GODFREY 38.97N 90.19W
05/17/2020 E3.50 INCH MADISON IL PUBLIC
SOCIAL MEDIA REPORT.
&&
BRITTLocal storm report, May 17, 3:14 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN CREVE COEUR 38.66N 90.44W
05/17/2020 E3.00 INCH ST. LOUIS MO PUBLIC
SOCIAL MEDIA REPORT.
&&
BRITTLocal storm report, May 17, 3:20 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HEAVY RAIN FOSTERBURG 38.97N 90.07W
05/17/2020 M4.01 INCH MADISON IL TRAINED SPOTTER
SINCE EARLY SATURDAY MORNING.
&&
BRITTLocal storm report, May 17, 5:31 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN BECKEMEYER 38.61N 89.43W
05/17/2020 M2.70 INCH CLINTON IL TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
MAPLESLocal storm report, May 17, 5:51 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 1 ESE MARYLAND HEIGHTS 38.71N 90.46W
05/17/2020 M2.50 INCH ST. LOUIS MO TRAINED SPOTTER
24 HOUR RAINFALL TOTAL. 1 MILE EAST OF CREVE
COEUR LAKE.
&&
MAPLESLocal storm report, May 17, 7:08 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SUN MAY 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN CRESTWOOD 38.56N 90.38W
05/17/2020 M2.77 INCH ST. LOUIS MO PUBLIC
SOCIAL MEDIA REPORT.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:43 PM CDT | River Flood Warning | LSX | Pike | 57 hr |
| May 17, 9:51 PM CDT | River Flood Warning | LSX | Calhoun | 24 hr |
| May 17, 8:25 PM CDT | River Flood Warning | LSX | Lincoln | 17 hr |
| May 18, 11:41 AM CDT | River Flood Warning | LSX | Crawford | 10 hr |
Nearby
River Flood Warnings in Illinois, 2020River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.